Tornadoes · United States · Missouri · 2024

EF1 tornado, Mt Airy to Higbee, Missouri, May 7, 2024

From Mt Airy to Higbee, this EF1 tornado ran 8.3 miles across Randolph County on May 7, 2024, touching down at 1:43 AM CDT and reaching 250 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
May 7, 2024
Touchdown
1:43 AM CDT (06:43 UTC)
Lifted
1:56 AM CDT (06:56 UTC)
On the ground
13 minutes
Path length
8.3 miles (13.3 km)
Path width
250 yards (229 m)
Deaths
0
Injuries
0
County
Randolph County
Touchdown point
39.390, -92.600
Lift-off point
39.420, -92.450
Record number
2405070043-01

The damage survey

30 damage points were recorded along this path by NWS EAX, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 90 mph.

  • Several large trees downed near the railroad tracks. Some of the trees had been moved, but others were sprawled in a variety of directions.
  • Multiple homes along Highway A with roof damage. Multiple pieces of loose property blown around or displaced.
  • Several large limbs and small trees down in this area. Power lines knocked down (but most of the power line/pole damage was fixed by the time area was examined).
  • Broken windows. Several loose items blown around.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

In the late evening hours of May 6th and early morning hours of May 7th, several severe linear features moved through Missouri from west to east. These produced widespread 60 mph straight line wind damage with numerous embedded QLCS mesovortices and a few confirmed QLCS tornadoes.

A tornado developed west of County Road 2160 in Randolph County during the early morning on May 7. It was initially weak, damaging mainly trees along County Road 2180 before it strengthened as it approached Route D. One property featured multiple small trees uprooted in various directions as well as minor roof damage. Along Route D, much larger trees were downed or uprooted, with more roof damage to property. A water tank was destroyed, with the top blown over 100 yards to the northeast. Just east of Route D, several trees were snapped at their tops in a large grove. The tornado then shifted northeastward, damaging a barn just west of Moberly as well as several trees. The tornado then reached the west side of Moberly, producing considerable tree damage just west and northwest of downtown. Several power lines and poles were downed near the intersection of Reed Street and Emerson Street. Multiple trees were downed to the northeast, including on Bond Street and Franklin Street. Some of these trees were uprooted, falling on property and causing considerable tree and vehicle damage. Shingle damage and broken windows were also visible at several locations. The tornado lifted just southwest of the railroad tracks, with sporadic straight-line wind damage noted to the northeast on the north side of Moberly.

An EF0 tornado developed just southwest of Higbee, damaging a large section of the southern part of town. Most of the damage was to trees, with the most significant damage occurring near the railroad tracks and along Highway A to the south of the tracks. An automobile was displaced a couple feet in a parking lot, and a trailer was blown into a business property. The property also featured significant roof damage. Multiple large trees were blown down, and smaller trees were uprooted. Some of these trees fell onto property, damaging a couple of vehicles and several residences. Several large trees were downed along Monroe Street as well. As the tornado moved northeast, it weakened, damaging mainly smaller trees and limbs before lifting near County Road 2560 northeast of town.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

29 minutes of warning. NWS EAX issued a tornado warning for this county at 06:14 UTC, 29 minutes before the tornado touched down, in force until 06:45 UTC.

The county was under a tornado watch, issued at 01:41 UTC and running to 07:45 UTC.

Issued (UTC)ExpiredProductOffice
01:41 UTC07:45 UTCTornado WatchEAX
06:02 UTC06:30 UTCTornado WarningEAX
06:10 UTC07:30 UTCSevere Thunderstorm WarningEAX
06:14 UTC06:45 UTCTornado WarningEAX
06:29 UTC07:00 UTCTornado WarningEAX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a General Thunderstorms Risk. The outlook in force was issued at 05:10 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the tornado touched down at May 6, 6:32 PM CDT, 7 hours 11 minutes earlier. Its key messages:

  • Severe weather expected tonight as a squall line moves through the area from Kansas late this evening into Tuesday morning. Strong straight-line winds and a tornado or two are the main threats.
  • Additional rainfall could lead to more flash flooding and river flooding in localized areas.
  • Another round of severe weather is possible for Wednesday afternoon with hail and strong winds being the primary concerns.
Area forecast discussion, May 6, 6:32 PM CDT, 7 hours 11 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
632 PM CDT Mon May 6 2024

.KEY MESSAGES...

- Severe weather expected tonight as a squall line moves through
  the area from Kansas late this evening into Tuesday morning.
  Strong straight-line winds and a tornado or two are the main
  threats.

- Additional rainfall could lead to more flash flooding and
  river flooding in localized areas.

- Another round of severe weather is possible for Wednesday afternoon
  with hail and strong winds being the primary concerns.

&&

.DISCUSSION...
Issued at 342 PM CDT Mon May 6 2024

There is a strong, negatively-titled trough to the northwest of the
region. As of 19Z, radar shows a line of thunderstorms along the
boundary building over eastern KS and moving east. Storms are
forecasted to intensify as the environment becomes more favorable
with diurnal heating and southerly winds advecting warm, moist air
out ahead of the surface cold front. The main threats with these
storms at this include damaging winds and a few tornadoes.

The strong trough over the Northern Plains is expected to continue
its track moving to the north-northeast while becoming more
negatively-titled. The upper level jet is expected to round the base
of the trough later this evening placing our area in a divergent
region of the jet. At the lower levels, winds will continue to shift
more southerly as our area gets deeper into the warm sector of the
associated surface warm front. Southerly winds will help to advect
warm, moist air from the Gulf increasing the instability for our
area this will lead to CAPE values above 2,000 J/kg. In addition to
instability, bulk shear values are expected to exceed 50 knots. The
associated cold front is expected to continue moving east over KS
through the day. Thunderstorms have already developed along the cold
front over central KS and along the dry line extending into western
OK. That cold front will move into eastern KS this evening with
thunderstorms expected to enter our area around 01Z. We are
confident in severe weather occurring this evening given the
combination of CAPE and shear. As a 850mb jet is expected to
intensify late this evening this will increase the curvature of the
hodograph, enhancing the tornado potential with the line as it is
moving through. Despite the tornado risk, damaging straight-line
winds are the most likely hazard and we could see winds of 75-80 mph
with the line. With PWATs above 1.5", there is a chance for some
flash and river flooding; however, since storms are expected to be
fairly progressive, any flooding is expected to be localized. Storms
are anticipated to move to the east of our region after midnight.

By sunrise, storms will have moved out of our area over eastern MO.
Winds will briefly shift to the west with the passing frontal
boundary resulting in high temperatures staying in the mid to upper
70s. The upper level trough will continue to push north and stagnate
over MT/ND/SD border Tuesday afternoon. The trough is then expected
to split with the western half of the trough moving southwest
dipping into the Four Corners region.

The eastern trough is anticipated to move southeast over western NE
early Wednesday morning. In the lower levels, winds will briefly
shift to the south with the surface low to the northwest. This will
help to build instability with warm, moist air advecting from the
Gulf. Dew point temperatures will range from the low 50s to low 60s
with higher dew points south of I-70. Strong to severe thunderstorms
are possible late Wednesday afternoon for central MO with the
passage of the associated surface cold front. CAPE values surpassing
1,000 J/kg suggest there will be enough instability for storm
formation. Decent shear is present with bulk shear values in excess
of 50 knots which will give us the better potential for severe
weather. Strong winds and hail seem to be the main concerns at this
time. Some uncertainty exists with the more favorable area for
thunderstorm initiation being to the southeast of our area. We will
continue to monitor this system as it approaches.

For the second half of the week, expect a break from the severe
weather. There may be a few chances for some rain through the
weekend. High temperatures are expected to range from the upper 60s
to mid 70s into the weekend. Winds then shift to the south for the
start of next week which will result in a gradual warming trend.

&&

.AVIATION /00Z TAFS THROUGH 00Z WEDNESDAY/...
Issued at 626 PM CDT Mon May 6 2024

Line of thunderstorms developing in central Kansas is expected
to move through the KC terminals between 03z and 06z, with a
brief period of sub-VFR in heavy rain and strong wind gusts.
Precipitation should quickly move off to the east thereafter,
with dry conditions the rest of the night. There is around a 30
percent chance of a brief period of low clouds and/or fog around
daybreak at the terminals. Was not confident enough to include
in the 00z TAFs, but will monitor for this potential after
storms move through. Otherwise, VFR should prevail with
southwest winds 5 to 15 kt overnight into Tuesday.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...None.
KS...None.

&&

DISCUSSION...Collier
AVIATION...CMS
Hazardous weather outlook, May 6, 5:08 AM CDT, 20 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
508 AM CDT Mon May 6 2024

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-071015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
508 AM CDT Mon May 6 2024

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

 A line of strong to severe thunderstorms are likely to move through
the region tonight between 8 pm and 3 am. Damaging wind gusts up to
75 mph will be the primary threat, although a few tornadoes and some
large hail up to half dollars will also be possible. Locally heavy
rainfall is also possible, with continued river flooding concerns.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

 Strong to severe storms remain possible again on Wednesday.

 More detailed information can be accessed at...
 https://www.weather.gov/eax/hwo

In the hours before

Special weather statement, May 6, 9:33 PM CDT, 4 hours 10 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
933 PM CDT Mon May 6 2024

KSZ103>105-070300-
Johnson KS-Wyandotte KS-Leavenworth KS-
933 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN WYANDOTTE...
SOUTHWESTERN LEAVENWORTH AND NORTHWESTERN JOHNSON COUNTIES THROUGH
1000 PM CDT...

At 932 PM CDT, Doppler radar was tracking a strong thunderstorm near
Eudora, or 8 miles southwest of De Soto, moving north at 45 mph.

HAZARD...Wind gusts up to 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Shawnee, Bonner Springs, De Soto, Tonganoxie, Basehor, Kansas City,
Linwood, Fairmount, Jarbalo, Piper, and Clearview City.

This includes Kansas Turnpike between mile markers 211 and 225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for northeastern
and east central Kansas.

&&

LAT...LON 3924 9508 3919 9482 3882 9497 3879 9505
      3898 9506 3899 9508 3896 9508 3896 9509
      3898 9512
TIME...MOT...LOC 0232Z 192DEG 41KT 3888 9505

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Pesel
Special weather statement, May 6, 9:51 PM CDT, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
951 PM CDT Mon May 6 2024

MOZ020-021-028-070315-
Platte MO-Buchanan MO-Clinton MO-
951 PM CDT Mon May 6 2024

...A STRONG THUNDERSTORM WILL IMPACT EASTERN BUCHANAN...NORTHWESTERN
CLINTON AND NORTHEASTERN PLATTE COUNTIES THROUGH 1015 PM CDT...

At 950 PM CDT, Doppler radar was tracking a strong thunderstorm near
Camden Point, or near Weston, moving northeast at 50 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
St. Joseph, Leavenworth, Platte City, Weston, Gower, Agency,
Edgerton, Dearborn, Camden Point, Tracy, Easton, Ridgely, Faucett,
and Beverly.

This includes the following highways...
 Interstate 29 between mile markers 15 and 45.
 Interstate 435 between mile markers 25 and 32.
 Interstate 229 near mile marker 0.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 400 AM CDT for northeastern
Kansas...and northwestern and west central Missouri.

&&

LAT...LON 3982 9475 3977 9460 3975 9460 3975 9453
      3972 9445 3926 9476 3936 9491 3937 9488
      3939 9489 3938 9493 3941 9495
TIME...MOT...LOC 0250Z 205DEG 42KT 3945 9480

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Pesel
Local storm report, May 7, 1:33 AM CDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
133 AM CDT Tue May 7 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1234 AM     Tstm Wnd Dmg     1 E Trenton             40.08N 93.60W
05/07/2024                   Grundy             MO   Emergency Mngr

            Power lines downed on east side of Trenton.
            Measured wind gust of 57 mph.

&&

BMW

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Topeka, KS (KTOP), 00:00Z

6.7 hours before the tornado, 272 km from the path. May 7, 2024.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2024-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2025 joules per kilogram, CIN -2, lifted condensation level 723 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Topeka, KS at 00:00Z on 2024-05-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 291 square meters per square second, 0 to 6 km bulk shear 45 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2025 J/kg
Mixed-layer CIN
-2 J/kg
Surface CAPE
2449 J/kg
Mixed-layer LCL
723 m above ground
0-6 km bulk shear
45 kt
0-1 km bulk shear
35 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
379 m²/s²
Significant tornado parameter
4.0
Supercell composite
18.7
0-3 km lapse rate
5.6 K/km

Open this sounding in Storm Lab

Topeka, KS (KTOP), 12:00Z

5.3 hours after it, 272 km from the path. May 7, 2024.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2024-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 33 joules per kilogram, CIN -265, lifted condensation level 1287 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Topeka, KS at 12:00Z on 2024-05-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -108 square meters per square second, 0 to 6 km bulk shear 53 knots.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-265 J/kg
Surface CAPE
336 J/kg
Mixed-layer LCL
1287 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
-108 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1
0-3 km lapse rate
5.5 K/km

Open this sounding in Storm Lab

The surface observations

Moberly (MBY), 11 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
04:55 UTC69.860.8140° 15 kt211002.7
05:15 UTC69.860.8140° 13 kt171002.7
05:35 UTC69.862.6150° 14 kt201002
05:55 UTC69.862.6140° 12 kt181001.4
06:15 UTC69.862.6140° 12 kt1000.7
06:55 UTC69.862.6150° 11 kt161000TS
07:15 UTC60.855.4280° 13 kt251003.4+TSRA
07:35 UTC60.857.2290° 11 kt151002.7TSRA
07:55 UTC60.857.2360° 5 kt181002+TSRA
08:15 UTC60.855.480° 3 kt1001.7-TSRA
08:35 UTC60.857.270° 6 kt1001-RA

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Pleasant Hill radar (KEAX), 164 km away, was scanning. The volume nearest the touchdown began at 06:39 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
05:32 UTCTSTM WND DMGBoonvilleCooper, MODelayed report from 5/7. Social media photos of tree damage in Boonville. Time estimated from radar.
06:04 UTCTSTM WND DMG2 Ene SlaterSaline, MODowned wires and power outages near Route 240. Time estimated from radar.
06:04 UTCTSTM WND DMG4 E TriplettChariton, MODelayed report from 5/7. Downed wires and power outages near Fort Orleans Avenue. Time estimated from radar.
06:04 UTCTSTM WND DMG6 Wnw Arrow RockSaline, MOMultiple reports of wires down and power outages near Route 41, 215th Road, and 220th Road. Time estimated from radar.
06:07 UTCTSTM WND DMGGilliamSaline, MODelayed report from 5/7. Downed trees in Gillam and surrounding areas. Time estimated from radar.
06:17 UTCTSTM WND DMGDaltonChariton, MODowned wires and power outages near Wheatley Road. Time estimated from radar.
06:25 UTCTSTM WND DMGMarcelineLinn, MODelayed report from 5/7. Power lines down and numerous power outages in Marceline. Time estimated from radar.
06:28 UTCTSTM WND DMG3 W BoonvilleCooper, MODelayed report from 5/7. Social media report and photo of a snapped tree near Boonville. Time estimated from radar.
06:32 UTCTSTM WND DMG3 S ArmstrongHoward, MODelayed report from 5/7. Social media report of downed trees and damage to outbuildings at a residence near County Road 215. Time estimated from radar.
06:32 UTCTSTM WND DMGBoonvilleCooper, MOCorrects previous tstm wnd dmg report from Boonville. Delayed report from 5/7. Social media photos of tree damage in Boonville. Time estimated from radar.
06:35 UTCTSTM WND DMG6 Nw Prairie HomeCooper, MODowned tree and wires near Clarks Fork Road. Time estimated from radar.
06:43 UTCTORNADO5 Sw HuntsvilleRandolph, MOCorrects previous tornado report from 5 SW Huntsville. A tornado developed west of County Road 2160 in Randolph County during the early morning on May 7. It was initially weak, damaging mainly trees along County Road 218
06:44 UTCTORNADO1 Sw HigbeeRandolph, MOAn EF0 tornado developed just southwest of Higbee, damaging a large section of the southern part of town. Most of the damage was to trees, with the most significant damage occurring near the railroad tracks and along Hig
06:46 UTCTSTM WND DMGHigbeeRandolph, MOTree down on power lines in Higbee.
06:46 UTCTSTM WND DMGHigbeeRandolph, MODowned trees and wires near Route B. Time estimated from radar.
06:54 UTCTSTM WND DMG3 Sw MoberlyRandolph, MOReport from mPING: 3-inch tree limbs broken; Power poles broken. Time corrected from radar.
06:57 UTCTSTM WND DMG1 W MoberlyRandolph, MODowned wires and power outages near End Place. Time estimated from radar.
06:57 UTCTSTM WND DMG4 Ne RenickRandolph, MODowned wires and power outages near County Road 2735. Time estimated from radar.
07:00 UTCTSTM WND DMG4 Ne RenickRandolph, MODelayed report from 5/7. Downed trees and wires near County Road 2740. Time estimated from radar.
07:09 UTCTSTM WND DMGMadisonMonroe, MONumerous limbs down across town, power pole snapped in Madison.
07:12 UTCTSTM WND DMG3 E AtlantaMacon, MODelayed report from 5/7. Damaged silo and other property at a residence east of Atlanta. Time estimated from radar.
07:18 UTCTSTM WND DMG2 Nw GranvilleMonroe, MOCarport blown out along Route A, exact location unknown and estimated.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2024 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of May 7, 2024

52 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
May 71:05 AM CDTEF1Okfuskee, OK2.8200$15,000
May 71:12 AM CDTEF0Warren, IA3.180$50,000
May 71:35 AM CDTEF0Jasper, IA0.130$25,000
May 71:37 AM CDTEF0Marion, IA5.080$8,000
May 71:44 AM CDTEF0Randolph, MO2.3400
May 72:23 AM CDTEF2Adair, OK to AR11.7800$75,000
May 72:28 AM CDTEF0Pulaski, MO9.8150$16,000
May 72:43 AM CDTEF1Crawford, AR5.7900$30,000
May 72:43 AM CDTEF1Crawford, AR9.21,100$500,000
May 72:48 AM CDTEF1Crawford, AR0.6100$50,000
May 72:55 AM CDTEF1Washington, AR1.8150$35,000
May 72:55 AM CDTEF1Franklin, AR3.91,200$30,000
May 73:08 AM CDTEF1Washington, AR2.8550$30,000
May 73:44 AM CDTEF0Crawford, MO0.775
May 73:45 AM CDTEF1Franklin, MO0.3150
May 74:21 AM CDTEF0Saint Charles, MO2.250
May 72:05 PM CDTEF0Boone, IL to WI14.350$60,000
May 72:18 PM CDTEF1Walworth, WI1.050$100,000
May 75:11 PM EDTEF1Cass, MI11.7950
May 75:41 PM EDTEF2Saint Joseph, MI19.59501
May 75:55 PM EDTEF2Kalamazoo, MI10.930012$50 million
May 76:07 PM EDTEF1Branch, MI1.1100
May 76:11 PM EDTUnratedSteuben, IN0.11
May 77:47 PM EDTUnratedRush, IN0.830
May 77:50 PM EDTEF2Mercer, OH8.1400$50,000
May 78:02 PM EDTEF0Shelby, IN0.850$30,000
May 78:03 PM EDTEF1Rush, IN4.675$47,000
May 78:05 PM EDTEF1Rush, IN0.230$30,000
May 78:08 PM EDTEF1Fayette, IN2.9150$50,000
May 78:09 PM EDTEF1Paulding, OH6.2300$200,000
May 78:16 PM EDTEF0Paulding, OH0.525$10,000
May 78:20 PM EDTEF2Mercer, OH6.4300$350,000
May 78:24 PM EDTEF1Darke, OH11.7800$500,000
May 78:25 PM EDTEF0Decatur, IN4.5100$50,000
May 78:42 PM EDTEF0Crawford, IN0.280
May 78:54 PM EDTUnratedPutnam, OH0.15
May 77:56 PM CDTEF1Franklin, IN to OH8.0300$10,000
May 79:20 PM EDTEF1Butler, OH2.4200$200,000
May 79:23 PM EDTEF0Clark, IN1.260
May 79:57 PM EDTEF0Butler, OH0.380$20,000
May 710:05 PM EDTEF0Warren, OH0.3100$15,000
May 710:08 PM EDTEF1Warren, OH2.6150$200,000
May 710:14 PM EDTEF0Warren, OH0.450$20,000
May 710:15 PM EDTEF1Warren, OH2.7350$500,000
May 710:27 PM EDTEF0Warren, OH0.5150$50,000
May 710:27 PM EDTEF0Clinton, OH1.380$10,000
May 711:49 PM EDTEF0Licking, OH3.0100$50,000
May 712:02 AM EDTEF1Muskingum, OH0.4128$100,000
May 712:17 AM EDTEF1Coshocton, OH0.1197$100,000
May 711:54 PM CDTEF2Hancock, OH to WV, PA15.32001$10,000
May 712:30 AM CDTEF2Garland, AR12.2600
May 71:49 AM EDTEF1Allegheny, PA0.2150$75,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.